Vaccination with ChAdOx1 nCov-19 can result in vaccine-induced immune thrombotic thrombocytopenia (VITT). This phenomenon mimics heparin-induced thrombocytopenia (HIT), yet it does not require heparin as a trigger. HIT screen/ELISA along with optical density and functional assay are useful in diagnosis. A 64-year-old man presented to the emergency department with intermittent fever and persistent, dull, nonspecific abdominal pain 7 days after the first dose of ChAdOx1 nCov-19 vaccine. Laboratory results showed significantly reduced platelet count, acute kidney injury, and low basal cortisol. He underwent investigations including computed tomography angiography, which revealed multiple sites of arterial and venous thrombosis. We present the first reported case of VITT at our institution and in Oman. This case highlights the potentially life-threatening complication associated with ChAdOx1 nCov-19 vaccine, clinical presentation, diagnostic approach, and treatment.
|دورية||Research and Practice in Thrombosis and Haemostasis|
|المعرِّفات الرقمية للأشياء|
|حالة النشر||Published - أغسطس 2021|
ASJC Scopus subject areas